MAUDE Adverse Event Report: MEDELA AG FREESTYLE HANDS-FREE EN ES FR - US ADAPTER; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE HANDS-FREE EN ES FR - US ADAPTER; PUMP, BREAST, POWERED
Model Number 101044164
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer said they were using an electric sterilizer on their pump parts.A replacement device was sent to the customer, and the old pump and accessories were requested to be returned.In follow up with a complaint handler on (b)(6) 2025, the customer indicated that she developed mastitis at the end of april.The customer stated that after only one month of using her freestyle handsfree pump it had begun to lose suction and make unusual noises.The low suction is what lead to her getting mastitis.The customer stated she won't be returning the pump to medela.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as (b)(4).In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of (b)(6) 2013 to (b)(6) 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2025, the customer alleged to medela llc that her freestyle handsfree pump was having suction issues which lead to her being diagnosed with mastitis.She was prescribed dicloxacillin and told to take ibuprofen.

Brand Name
FREESTYLE HANDS-FREE EN ES FR - US ADAPTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ  6341
Manufacturer (Section G)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ   6341
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key22011025
Report Number1419937-2025-00010
Device Sequence Number5355722
Product Code HGX
UDI-Device Identifier00020451441641
UDI-Public00020451441641
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K191653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101044164
Device Catalogue Number101044164
Device Lot Number0000715986
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/06/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2025
Initial Report FDA Received Date05/13/2025
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale